MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23130
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
At the beginning of the expansion of the prosthesis, there was resistance.Then all of a sudden, a jolt and more resistance.The rest of the expansion went well.When we started to drop, the red release thread was resistant and the wire snapped.Expanded prosthesis and impossibility of releasing it using the wire.We therefore had to dismantle the equipment so as to be able to recover the drop wire to complete the gesture."as per cc form": customer opened the sealed package, removed and checked the system.When doctor was on good position, they introduced stent through the scope without problem.They deployed the stent without problem but when they tried to remove the security wire from the handle, the wire broke after 5cm but still attached to the stent.Customer opened the plastic handle for catching the broken wire and trying to disconnect it to the stent.One more time the wire broke but in the flexor blue part.They opened the flexor blue catheter for catching again the wire broken, they succeed and finally they could disconnect the wire from the stent.They removed all the system from the endoscope and examination was finished.Patient outcome: a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence patient/event info - notes: requested.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow-up mdr report will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation: the evo-10-11-10-b device of lot number c1989116 involved in this complaint was returned for evaluation, with its original opened packaging.With the information provided, a physical examination and document-based investigation was conducted.The devices involved in the complaint were evaluated in the laboratory on (b)(6) 2023.On evaluation of the devices the following was observed: visual inspection: red safety tab was returned separately.Red leur detached from safety wire and returned separately.Flexor completely detached from handle.Flexor returned in three separate pieces.Safety wire still inserted into inner cannula.Part of flexor protruding out from handle.Directional button is in deploy position upon return.Red marker is at end of device.Stent not returned.Functional inspection: safety wire able to be fully removed with slight resistance.Manufacturing records: prior to distribution, all evo-10-11-10-b devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for evo-10-11-10-b of lot number c1989116 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred with lot number c1989116.Instructions for use and/label: the notes section of the instructions for use, ifu0056, which accompanies this device instructs the user to inspect the device prior to use: "when stent point-of-no-return has been passed, disconnect luer lock fitting and remove safety wire completely from delivery handle.¿ there is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the torturous path causing a build-up of pressure and resulting in the resistance reported thus causing the safety wire to break and subsequently causing other issues encountered.From engineering input" the initial resistance on stent expansion and the safety wire breakage are linked.The last step is not that clear, if they mean that they had to dismantle the device to remove the safety wire in order to release the stent, then this is also linked to the resistance and safety wire breakage.The dismantling of the device is not covered in the ifu although i believe all failures could be captured in one complaint with the root cause being the initial resistance." it may be noted that several attempts were made to request additional information.Should this information become available the file will be updated accordingly.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for potential emerging trends.Summary of investigation: according to the customer, at the beginning of the expansion of the prosthesis, there was resistance confirmed quantity of 01 device, confirmed used.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that a possible root cause could be attributed to the torturous path causing a build-up of pressure and resulting in the resistance reported thus causing the safety wire to break.Complaint is confirmed based on visual and/or functional inspection.
 
Event or Problem Description
This supplemental report is being submitted due to completion of the investigation on (b)(6) 2023.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key16485088
Report Number3001845648-2023-00151
Device Sequence Number5899389
Product Code FGE
UDI-Device Identifier10827002231303
UDI-Public(01)10827002231303(17)241017(10)C1989116
Combination Product (Y/N)N
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2024
Device Model NumberG23130
Device Catalogue NumberEVO-10-11-10-B
Device Lot NumberC1989116
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2023
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/01/2023
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer02/07/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown